Lightning, Bay
- When
- April 30, 2:55 PM CST
- Where
- Bay County, 0.91 mi NW of Southport
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 30.290, -85.650
Lightning caused electrical fire in wall of a building.
Heavy rain produced a few areas of flooding in Northern FL.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Heavy rain produced a few areas of flooding in Northern FL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 12:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT FRI APR 30 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY...DEEP LAYER MOISTURE OVER THE
FLORIDA PENINSULA AND EASTERN GULF WILL CONTINUE TO SURGE NORTHWARD
TONIGHT INTO SATURDAY MORNING. THIS WILL TRANSLATE INTO SCATTERED
SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE FOR CONVECTION THIS
EVENING. THE GFS IS THE MORE BULLISH OF THE SHORT TERM MODELS AND
WILL GENERALLY TAKE A BLEND OF THE MAV AND MET POPS AND SHOW 40%
ACROSS THE BOARD. ON SATURDAY...THE MODELS SHOW THE UPPER RIDGE
AMPLIFYING OVER THE NORTHWEST CARRIBEAN AND BUILDING FURTHER
NORTHWARD TO ENCOMPASS THE FLORIDA PENINSULA BY SUNDAY. THE
RESULTING SUBSIDENCE DRYING CLEARLY SHOWS UP ON MODEL TIME HEIGHT
CROSS SECTIONS AND THIS SUPPRESSION WILL LIMIT CONVECTION OVER THE
WEEKEND. ADDITIONALLY...THE BUILDING RIDGE...THE SOUTHERLY LOW LEVEL
FLOW AND INCREASED INSOLATION ALL ADD UP TO WARMER TEMPERATURES. WE
SHOULD SEE OUR FIRST WIDESPREAD 90+ DAY ON SUNDAY AWAY FROM COASTAL
AREAS.
.LONG TERM...SUN NIGHT THROUGH FRI.
WILL NOTE THAT THERE ARE SOME PRETTY SUBSTANTIAL MODEL DIFFERENCES
WITH RESPECT TO THE LONG TERM. HOWEVER...WITH A MORE CONSISTENT GFS
AND A CANADIAN MODEL THAT FAVORS THE GFS SOLUTION...WILL WEIGHT THE
THE EXTENDED PERIOD CLOSER TO THE GFS.
THE EXTENDED PERIOD BEGINS WITH A LARGE MID TO UPPER LEVEL TROF
SPRAWLED ACROSS MOST OF THE CONUS WITH RIDGING CENTERED OVER THE
FLORIDA PENINSULA. SEVERAL SHORTWAVES CAN BE OBSERVED ROTATING
THROUGH THE BASE OF THE TROF. THE EARLIEST SHORTWAVE (AT THE
BEGINNING OF THE PERIOD WILL PROVIDE ENOUGH MOMENTUM TO BRING A
SURFACE FRONT TO OUR WESTERN CWA BY MONDAY MORNING. THIS SHORTWAVE
QUICKLY WASHES OUT AND WILL NOT HAVE THE ENERGY TO PUSH THE FRONT
ACROSS THE CWA. IT WILL BE THE SECOND SHORTWAVE IN THE LINE THAT
WILL BEGIN TO PUSH THE FRONT ACROSS OUR AREA ON TUESDAY. AFTER THE
PASSAGE OF THE SECOND SHORTWAVE THE UPPER PATTERN WILL TRANSITION TO
MORE ZONAL AND STABLE FLOW.
AS FAR AS POPS ARE CONCERNED...WILL SHOW HIGHER POPS ON SUNDAY NIGHT
TAPERING OFF QUICKLY FROM WEST TO EAST. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED. THIS WILL AGAIN BE THE TREND ON MONDAY
WITH HIGHER POPS ACROSS OUR WESTERN ZONES BUT WILL UP THE POPS
ACROSS THE REST OF THE CWA DUE TO THE INCREASED INSTABILITY OF THE
AFTERNOON AND SEABREEZE ACTIVITY. BY TUESDAY SHOWERS AND
THUNDERSTORMS WILL BE FOCUSED ALONG THE FRONT AS IT BEGINS TO MARCH
EASTWARD ACROSS THE REGION. WILL TAPER OFF POPS FROM WEST TO EAST
BEGINNING ON WEDNESDAY AFTERNOON TO EVENING AS THE FRONT EXITS TO
OUR EAST. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL STILL EXIST ON
THURSDAY AND FRIDAY WITH AFTERNOON INSTABILITY AND SEABREEZE
ACTIVITY POSSIBLE.
MAX TEMPS THROUGH THE PERIOD WILL BE IN THE MID TO UPPER 80S WITH
OVERNIGHT LOWS IN THE MID TO UPPER 60S. THIS PUTS US ABOVE AVERAGE
FOR THE EXTENDED PERIOD.
&&
.MARINE...SURFACE HIGH PRESSURE WILL REMAIN ENTRENCHED OFF THE EAST
COAST OF FLORIDA FOR THE NEXT SEVERAL DAYS AS A FRONTAL SYSTEM EDGES
SLOWLY EASTWARD FROM THE PLAINS. THIS WILL RESULT IN A PROLONGED
PERIOD OF ONSHORE FLOW ACROSS THE NORTHEAST GULF WITH THE GRADIENT
GRADUALLY TIGHTENING. THE RESULT WILL BE PERIODS OF EXERCISE CAUTION
WINDS...WHICH WILL BE MOST PERSISTENT OVER THE PANHANDLE WATERS.
SEAS WILL GRADUALLY BUILD...EVEN OVER THE EASTERN WATERS DUE TO THE
PROLONGED ONSHORE FETCH. PERIODS OF ADVISORY LEVEL WINDS AND SEAS
CAN BE EXPECTED TONIGHT AND CONTINUING AT LEAST THROUGH SUNDAY
MORNING. THE UPSTREAM FRONTAL SYSTEM WILL FINALLY APPROACH EARLY
NEXT WEEK ALLOWING WINDS TO SUBSIDE A BIT FOR MONDAY AND TUESDAY.
&&
.AVIATION...A WARM FRONT MOVING NORTHWARD TOWARDS THE TRI-STATE AREA
WILL CONTINUE TO SPREAD A THICKENING AND LOWERING CLOUD COVER ACROSS
THE AREA FOR THE REST OF THIS AFTERNOON AND TONIGHT. MVFR CEILINGS
ACROSS FLORIDA WILL SPREAD NORTHWARD INTO ALABAMA AND GEORGIA...AND
AREAS OF RAIN WILL CONTINUE TO DEVELOP AND BECOME MORE WIDESPREAD
THROUGH THE EVENING HOURS ACROSS THE AREA. ISOLATED THUNDERSTORMS
WILL ALSO DEVELOP MAINLY ALONG AND NEAR THE COASTAL AREAS THROUGH
THE AFTERNOON HOURS...AS REFLECTED IN THE KPFN TAF. CEILINGS AND
VISIBILITIES WILL BE WIDESPREAD MVFR TO IFR INTO SATURDAY
MORNING...BEFORE GRADUALLY LIFTING BY LATE SATURDAY MORNING.
&&
.FIRE WEATHER...INCREASING LOW LEVEL MOISTURE IS SPREADING ACROSS
THE AREA AHEAD OF AN APPROACHING WARM FRONT. SOUTHERLY FLOW IS
EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...AND THERE ARE
NO FIRE WEATHER CONCERNS EXPECTED THROUGH MUCH OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 67 88 69 90 70/ 40 20 10 10 20
PANAMA CITY 71 83 73 85 71/ 40 20 10 10 30
DOTHAN 69 88 70 92 71/ 40 30 10 20 30
ALBANY 68 89 70 91 70/ 40 30 10 20 20
VALDOSTA 67 89 69 92 70/ 40 20 10 10 10
CROSS CITY 66 90 69 90 69/ 40 20 10 10 10
APALACHICOLA 71 82 72 82 72/ 40 20 10 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE
RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
SHORT TERM...BARRY
MARINE...WOOL
AVIATION/FIRE WX...DUVAL
LONG TERM...HARRIGANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 538 AM EDT FRI APR 30 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 538 AM EDT FRI APR 30 2010 /438 AM CDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH INTO THE REGION FROM THE GULF OF MEXICO TODAY. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AND RAINFALL RATES SHOULD NOT BE EXCESSIVE. WINDS WILL INCREASE TO 15 TO 20 KNOTS TODAY WITH SEAS BUILDING TO 6 FEET SOUTH OF THE PANHANDLE. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES AND A MODERATE RISK FOR THE BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MOST OF THE SHOWERS AND STORMS WILL LIFT NORTH OF THE AREA FOR THE WEEKEND LEAVING UNSEASONABLY HOT AND HUMID CONDITIONS IN THEIR WAKE AS HIGH PRESSURE BUILDS OVERHEAD. BY SUNDAY AFTERNOON...HEAT INDICES ARE FORECAST TO REACH THE MID TO UPPER 90S. THE RIP CURRENT RISK IS EXPECTED TO REMAIN ELEVATED THROUGH THE WEEKEND...AS WILL WINDS AND SEAS OUT ON THE GULF. IN FACT A SMALL CRAFT ADVISORY MAY BE NEEDED BY TONIGHT. A COLD FRONT WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS TO THE FORECAST FOR MONDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT FRI APR 30 2010 FLZ010-012-112-302015- COASTAL BAY-INLAND BAY-WASHINGTON- 230 PM CDT FRI APR 30 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY AND WASHINGTON COUNTIES... * UNTIL 315 PM CDT AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF UPPER GRAND LAGOON...OR 9 MILES NORTHWEST OF PANAMA CITY...MOVING NORTHEAST AT 20 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 42-VAN DYKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 412 PM EDT FRI APR 30 2010 FLZ012-112-302100- COASTAL BAY-INLAND BAY- 312 PM CDT FRI APR 30 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY... * UNTIL 400 PM CDT AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HILAND PARK...OR NEAR LYNN HAVEN...MOVING EAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 42-VAN DYKE
The Eglin Afb radar (KEVX), 40 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
1 lightning, 1 heavy rain. Local standard time, as filed.
Lightning caused electrical fire in wall of a building.
Radio station WMBB reported 4.2 inches of rain in two hours in the Deerpoint Lake area in northern Bay county. Several roads reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228932, 228931.